Top
20
Doctor insights on: Weaning Off Lexapro Safely

Share
1

1
Hi there, what would be the best way to wean off lexapro (escitalopram)?

Hi there, what would be the best way to wean off lexapro (escitalopram)?

Speak to prescriber: It is also BEST to get advice from the person who prescribed whichever medication that you are trying to wean from. Sometimes weaning is a good idea, sometimes not necessary, and sometimes absolutely must be done. However, there are many other factors to consider and only your prescriber would know those variables. Speak to your prescriber and get their opinion and schedule. Good luck. Read more

See 4 more doctor answers
3

3
What is the best way to wean off lexapro (escitalopram)? On 10mg for about 8 months.

What is the best way to wean off lexapro (escitalopram)? On 10mg for about 8 months.

Work w/your doctor: First discuss with your doctor how you are with the condition for which Lexapro (escitalopram) was prescribed. Most people dealing with major depression need to stay on this medication for 8 months - 1 year at least to avoid relapse -- and you're right at 8 months. If all is well, your doctor can help you with a tapering process. Sometimes symptoms return, and the medicine needs to he re-instated. Read more

4

4
I am on 15mg Lexapro (escitalopram).Can I reduce to 10mg without weaning off it. Thanks?

Yes but....: Do this under a physician's guidance. (tapering of the Lexapro (escitalopram) from 15 to 10 mg) Use of Valium for anxiety has its drawbacks as it has such a short half life and can promote depression and chronic pain (not to mention rebound anxiety) Can I assume you are splitting up the dose into at least 4 evenly spaced allotments? Read more

5

5
I am on 15mg lexapro (escitalopram).can I reduce to 10mg without weaning. I suffer with G A D.

Yes: Yes you can. However, I would discuss this issue with the person who is helping you with your GAD and let them tell you the best way to manage your medications. Read more

6

6
I was taking Lexapro (escitalopram) for two years after the death of my son I have now stopped taking this I weaned off slowly I now have headaches is this normal?

No: If you had migraine headaches or even tension headaches that were relieved on lexapro, (escitalopram) this could be the case for a time. If the taper was slow, and over a considerable period of time - weeks to months, this would be unusual. Restarting the Lexapro (escitalopram) would be of interest to see if the headcaches resolve.
On the other hand, did you feel that you effectively grieved his death? Ssri's can "numb" one. Read more

See 1 more doctor answer
7

7
I weaned off Lexapro (escitalopram) from 20 to 10 mg for one month then 10 mg every other day for one month then off it's been two weeks and still have headaches is?

Discuss w provider: Sounds like a reasonable taper from that class of drugs as sudden withdrawal can cause many symptoms including dizziness and headache. Why you still have a headache depends on making a good diagnosis. Sometimes people are on drugs like Lexapro (escitalopram) for chronic pain, so the cause may still be present. It is unliekly to still be from stopping the med unless other meds are involved. Read more

See 1 more doctor answer
8

8
I am weaning off of Lexapro (escitalopram), I have been on half my usual dose fir a week now, which is 20 mg but I've noticed that my mood has been very foul last 2?

Lexapro (escitalopram) taper: Hope that you are weaning off the medication under medical supervision. Please make sure to advise your prescribing provider of this. If you were being treated for depression, it is possible that you are coming off the Lexapro (escitalopram) too early. Read more

9

9
What are the side effects of stopping Lexapro (escitalopram) without weaning?

See below: Abrupt discontinuation can cause irritable mood, agitation, dizziness, paresthesias such as electric shock sensations, anxiety, confusion, headache, lethargy, and insomnia. Read more

See 1 more doctor answer
11

11
Would weaning lexapro from 15mg to 5mg and starting 2 by 50mg lyrica (pregabalin) daily cause withdrawls from lexapro. Thanks?

Would weaning lexapro from 15mg to 5mg and starting 2 by 50mg lyrica (pregabalin) daily cause withdrawls from lexapro. Thanks?

Not necessarily: You're taking diazepam 8 mg/d, Lexapro (escitalopram) 10 mg/d and methotrexate (? dose). In general, best to make one med dosage change at a time. That said, discuss med changes with your doctor and be clear what you may expect. Your doctor has your medical/psych history and may have good reason to make above changes. Hope this helps. Read more

See 2 more doctor answers
13

13
Have you seen any negative side effects while taking Deproloft HF? After weaning off of Lexapro (escitalopram) this was recommended. Thank you.

Possible side effect: This medicine is actually an herbal medicine but that does not mean it is free from side effects. The most common side effects of this medicine are abdominal pain, abnormal dreams and change in mood. It is important that you have weaned off of your lexapro (escitalopram) before starting this medicine to prevent a potentially dangerous condition called serotonin syndrome. Just consult your doctor. Read more

See 1 more doctor answer
14

14
Weaning Cymbalta (duloxetine) after 13yrs, take for 2 wks then stop while added Lexapro, Been 5 days & I feel "off" hard 2 describe, how long b4 feel good?

Taper: Longer taper, under quide of Psychiatrist. Some changes in how you feel are normal in that situation however. Some antidepressants have a withdrawal effect similar to that of addictive drugs in my opinion. Read more

15

15
On 5mg Lexapro (escitalopram) for 17 days, had horrible side effects. Now taking 1 pill every other day to wean off. Can I just stop now. Feel so sick taking even 1?

IF MAKING SICK STOP: 5 mgm is a small dose and you took it for only 17 days and apparently can not tolerate it even if taking every other day now
I will advice discuss with your doctor if you can stop it
In my opinion it can be stopped. It only needs to be tapered if you have been taking for weeks and months
Discuss with your doctor if you can stop as it is making you sick Read more

16

16
Can weaning off Lexapro (escitalopram) cause extreme back pain?

Can weaning off Lexapro (escitalopram) cause extreme back pain?

Not common: Lexapro (escitalopram) is usually used for depression, and sometimes for some chronic pain syndromes. It is not a common cause of back pain, but back/neck/shoulder pain is listed as a possible side effect in about 3% of people taking it. And anyone can have any reaction to any drug. So even if not common it may be true for that person. Extreme back pain would suggest another problem, so get it checked. Read more

17

17
Can I go off lexapro (escitalopram) without weaning. I am also on remeron.

Lexapro (escitalopram): Depending on your current dose. Generally I would recommend gradual tapering. Read more

18

18
Is it safe to wean off 15mg lexapro. I am taking lyrica (pregabalin) now for G A D. Thanks?

Yes, but. . .: When stopping/weaning off medications, always do so under prescriber's guidance. In other words, don't wean off because I said it was safe to do so. Do it because YOUR prescribing physician said it was safe & appropriate for you to do so. Read more

19

19
How do I wean off of Lexapro 20 mg. Been on 6-7 years? Can they atttribute to nightime myoclonic jerks!

Medications: Don't just stop taking any medication. Discuss best way to discontinue with your Physician, and discuss if current medication has to be replaced with something else. Read more

See 1 more doctor answer